Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2006, 7:48 PM CDT for Calumet County, Wisconsin. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 1, 2006, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:52 PM CDT | HAIL 0.25 | 2 W Hilbert, WI | |
| Jul 1, 8:02 PM CDT | HAIL 0.5 | 1 E Hilbert, WI | |
| Jul 1, 8:19 PM CDT | HAIL 1.5 | Potter, WI | |
| Jul 1, 8:20 PM CDT | HAIL 2 | Potter, WI | SOME HAIL DAMAGE TO HOUSES. WINDOWS BROKEN, DENTS IN SIDING. BUSINESS SIGN SMASHED BY HAIL. TREE BRANCHES BLOWN DOWN. |
| Jul 1, 8:20 PM CDT | HAIL 2 | Potter, WI | UPDATE FROM OFFICER IN POTTER - HAIL UP TO 2 INCHES DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 020048 SVRGRB WIC015-020145- /O.NEW.KGRB.SV.W.0073.060702T0048Z-060702T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 748 PM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 845 PM CDT * AT 744 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 9 MILES WEST OF CHILTON...OR ABOUT 12 MILES EAST OF OSHKOSH...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 755 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4422 8839 4397 8839 4393 8804 4419 8806 $$ KURIMSKI
3 follow-up statements
000 WWUS53 KGRB 020058 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 759 PM CDT SAT JUL 1 2006 WIC015-020145- /O.CON.KGRB.SV.W.0073.000000T0000Z-060702T0145Z/ CALUMET WI- 759 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CALUMET COUNTY... AT 757 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR HILBERT...OR ABOUT 15 MILES SOUTHEAST OF APPLETON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRILLION BY 805 PM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4422 8839 4397 8839 4393 8804 4419 8806 $$ KURIMSKI
000 WWUS53 KGRB 020115 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 815 PM CDT SAT JUL 1 2006 WIC015-020145- /O.CON.KGRB.SV.W.0073.000000T0000Z-060702T0145Z/ CALUMET WI- 815 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CALUMET COUNTY... AT 813 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR HILBERT...OR ABOUT 16 MILES SOUTHEAST OF APPLETON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POTTER AND BRILLION BY 820 PM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4422 8839 4397 8839 4393 8804 4419 8806 $$ KURIMSKI
000 WWUS53 KGRB 020130 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 831 PM CDT SAT JUL 1 2006 WIC015-020141- /O.CAN.KGRB.SV.W.0073.000000T0000Z-060702T0145Z/ CALUMET WI- 831 PM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM. LAT...LON 4422 8839 4397 8839 4393 8804 4419 8806 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:15 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 4:15 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT SAT JUL 1 2006 .SHORT TERM...TONIGHT. FOCUS ON SEVERE THREAT WITH COLD FRONT/UPPER SHORT WAVE MOVING THROUGH CWA THIS AFTERNOON/EVENING. TAMDAR/18Z GREEN BAY SOUNDINGS SHOWING ATMOSPHERE THROUGH THE EARLY AFTERNOON HAVING SIG CIN...WITH WARM LAYER AROUND 800MB. LINE FINALLY GOT GOING THIS AFTERNOON ALONG FRONT OVER U.P. AND NW WI...LIKELY ENHANCED BY LAKE BREEZE OFF SUPERIOR. STORMS ALONG LINE NOT DOING MUCH...THOUGH ISOLATED CELLS AHEAD OF LINE MAY HAVE BROKEN THROUGH INHIBITION. EXPECT ACTIVITY TO MOVE OUT CWA EARLY EVENING...WITH HIGH BUILDING IN FOR TONIGHT AND SUNDAY. .LONG TERM...SUNDAY THROUGH NEXT SATURDAY...LOW AMPLITUDE FLOW CONTINUES OVER AREA THROUGH THE FIRST PART OF THE WEEK WITH NEXT CHANCE OF PCPN SUN NIGHT INTO MON AS NEXT SHORTWAVE/UPPER LOW MOVES THROUGH CENTRAL CANADA. LARGE RIDGE TO BUILD IN LATER HALF OF FORECAST PERIOD FOR EXTENDED DRY AND MILD PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 1, 11:15 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT JUL 1 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM MARINETTE TO ANTIGO TO PLAINFIELD IN WAUSHARA COUNTY THIS AFTERNOON...MAINLY BETWEEN NOON AND 4 PM. IF SEVERE STORMS DO DEVELOP THIS AFTERNOON...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THIS AFTERNOON. TAKE ALONG A BATTERY POWERED RADIO TO ENSURE THAT YOU HAVE ACCESS TO CURRENT WEATHER INFORMATION AT ALL TIMES. PLAN AHEAD TO DETERMINE WHAT SAFETY PRECAUTIONS WILL BE TAKEN IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-021615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... BETWEEN 1 PM AND 6 PM. IF SEVERE STORMS DO DEVELOP...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT DO DEVELOP THIS AFTERNOON WILL RACE EASTWARD AROUND 50 MPH...GIVING BOATERS LITTLE TIME TO TAKE COVER FROM THUNDERSTORMS MOVING OFFSHORE. BOATERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THROUGHOUT THE DAY. BE SURE TO HAVE ACCESS TO CURRENT WEATHER INFORMATION...SUCH AS VIA RADIO...AT ALL TIMES WHILE ON THE WATER. BE PREPARED TO MOVE TO A PLACE OF SAFETY QUICKLY IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 1, 6:30 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL ALGOMA 44.61N 87.43W
07/01/2006 E1.75 INCH KEWAUNEE WI LAW ENFORCEMENT
&&
JKLLocal storm report, Jul 1, 6:31 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL EMBARRASS 44.66N 88.69W
07/01/2006 M0.50 INCH WAUPACA WI TRAINED SPOTTER
&&
JKLLocal storm report, Jul 1, 7:01 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL REDGRANITE 44.03N 89.09W
07/01/2006 E0.25 INCH WAUSHARA WI LAW ENFORCEMENT
&&
JKLLocal storm report, Jul 1, 7:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
717 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 7 SW REDGRANITE 43.96N 89.19W
07/01/2006 M0.75 INCH MARQUETTE WI TRAINED SPOTTER
&&
JKLLocal storm report, Jul 1, 7:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 4 SW REDGRANITE 43.99N 89.15W
07/01/2006 M0.75 INCH WAUSHARA WI TRAINED SPOTTER
&&
JKLLocal storm report, Jul 1, 7:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL EUREKA 44.00N 88.84W
07/01/2006 M1.75 INCH WINNEBAGO WI TRAINED SPOTTER
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 63 min |
| Jul 1, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 58 min |
| Jul 1, 8:32 PM CDT | Special Marine Warning | GRB | 43 min | |
| Jul 1, 8:55 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.